Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 339, NWS Kansas City, MO

August 20, 20118 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 20, 2011, 3:04 AM CDT for 8 counties in Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2011, 3:04 AM CDT (08:04 UTC)
Expired
Aug 20, 2011, 3:45 AM CDT
In force
41 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cass County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 29 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WUUS53 KEAX 200804
SVREAX
MOC037-083-095-101-107-159-177-195-200845-
/O.NEW.KEAX.SV.W.0339.110820T0804Z-110820T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
304 AM CDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
  NORTHERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
  EASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  NORTHWESTERN PETTIS COUNTY IN CENTRAL MISSOURI...
  SOUTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN SALINE COUNTY IN CENTRAL MISSOURI...

* UNTIL 345 AM CDT

* AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HENRIETTA TO MAYVIEW TO HOLDEN TO CREIGHTON...AND MOVING EAST
  AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  HIGGINSVILLE...WARRENSBURG...CONCORDIA...KNOB NOSTER...WHITEMAN AIR
  FORCE BASE...SWEET SPRINGS...CHILHOWEE...CORDER...ALMA...LEETON...
  BLACKBURN...LA MONTE...HOUSTONIA...FAYETTEVILLE...BLAIRSTOWN...
  AULLVILLE...EMMA...POST OAK AND MOUNT LEONARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS MUCH OF THE KANSAS CITY METRO AREA. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3861 9438 3883 9429 3922 9430 3922 9423
      3921 9421 3922 9421 3918 9342 3895 9325
      3867 9338 3850 9358
TIME...MOT...LOC 0804Z 278DEG 33KT 3921 9387 3900 9373
          3873 9386 3851 9403
WIND...HAIL 60MPH 0.75IN

$$

MJ
2 follow-up statements
307 
WWUS53 KEAX 200830
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 AM CDT SAT AUG 20 2011

MOC177-200840-
/O.CAN.KEAX.SV.W.0339.000000T0000Z-110820T0845Z/
RAY MO-
330 AM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RAY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS 
THE WARNED AREA.

LAT...LON 3861 9430 3883 9424 3916 9426 3916 9412
      3914 9409 3915 9403 3913 9342 3895 9325
      3867 9338 3850 9358
TIME...MOT...LOC 0830Z 278DEG 33KT 3910 9357 3891 9349
          3870 9352 3851 9364

$$

MOC037-083-095-101-107-159-195-200845-
/O.CON.KEAX.SV.W.0339.000000T0000Z-110820T0845Z/
CASS MO-HENRY MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
SALINE MO-
330 AM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SALINE AND NORTHWESTERN PETTIS COUNTIES IN CENTRAL MISSOURI...AND
LAFAYETTE...JOHNSON...EASTERN JACKSON...NORTHEASTERN HENRY AND
NORTHEASTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 345 AM
CDT...

AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CORDER TO CONCORDIA TO WHITEMAN AIR FORCE BASE TO LEETON...
MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWEET SPRINGS...ALMA...LA MONTE...BLACKBURN...HOUSTONIA AND EMMA.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 22 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3861 9430 3883 9424 3916 9426 3916 9412
      3914 9409 3915 9403 3913 9342 3895 9325
      3867 9338 3850 9358
TIME...MOT...LOC 0830Z 278DEG 33KT 3910 9357 3891 9349
          3870 9352 3851 9364
WIND...HAIL 60MPH <.75IN

$$

MJ
147 
WWUS53 KEAX 200842
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 AM CDT SAT AUG 20 2011

MOC037-083-095-101-107-159-195-200852-
/O.EXP.KEAX.SV.W.0339.000000T0000Z-110820T0845Z/
CASS MO-HENRY MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
SALINE MO-
342 AM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SALINE AND
NORTHWESTERN PETTIS COUNTIES IN CENTRAL MISSOURI...AND LAFAYETTE...
JOHNSON...EASTERN JACKSON...NORTHEASTERN HENRY AND NORTHEASTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT 345 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 3861 9430 3883 9424 3916 9426 3916 9412
      3914 9409 3915 9403 3913 9342 3895 9325
      3867 9338 3850 9358
TIME...MOT...LOC 0842Z 278DEG 33KT 3908 9343 3889 9335
          3868 9338 3849 9350

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:27 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 20, 12:27 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 AM CDT SAT AUG 20 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

HAVE ISSUED A FLASH FLOOD WATCH THROUGH MID SATURDAY MORNING FOR
NW/WEST CENTRAL MO AND ADJACENT EASTERN KS. DUE TO THE WIDESPREAD
HEAVY RAINS LAST NIGHT MUCH OF THIS AREA IS NEARLY SATURATED WITH
ONE HOUR FLASH FLOOD GUIDANCE VALUES THREE QUARTERS OF AN INCH OR
LESS. A LARGE AND EXPANDING MCS OVER NORTHERN AND CENTRAL KS IS
EXPECTED TO MERGE WITH THE CONVECTION OVER NORTHWEST MO OVERNIGHT.
PROGS ARE FORECASTING THE LOW LEVEL JET TO VEER AND FEED MOISTURE
INTO THE BACKSIDE OF THE MCS BY THE TIME IT REACHES THE CWA. THIS
WOULD PROMOTE REPEAT CONVECTION AND ENHANCE THE THREAT OF HEAVY
RAINS. ONE HALF TO ONE INCH OF RAIN IS LIKELY WITH LOCALIZED AMOUNTS
UP TO 2 INCHES POSSIBLE WITHIN THE FLASH FLOOD WATCH.

MJ

&&

.PREV DISCUSSION...

SUBTROPICAL MOISTURE FEED CONTINUES TO STREAM FROM THE DESERT
SOUTHWEST INTO THE CENTRAL PLAINS THIS AFTERNOON. FURTHER EAST
ACROSS FAR EASTERN KANSAS AND NORTHWEST MISSOURI...SFC RIDGING
COUPLED WITH LARGE SCALE SUBSIDENCE HAS RESULTED IN MOSTLY SUNNY
SKIES ACROSS THE AREA THIS AFTERNOON. HOWEVER...THIS MAY BE SHORT
LIVED AS ATTENTION TURNS TO THE CENTRAL PLAINS TONIGHT. A STALLED
FRONTAL BOUNDARY EXTENDING FROM PORTIONS OF CENTRAL MISSOURI WESTWARD
TO EASTERN COLORADO WILL SERVE AS A FOCUS FOR THUNDERSTORM INITIATION
LATER THIS AFTERNOON AND EVENING ACROSS WESTERN KANSAS. THIS ACTIVITY
SHOULD INCREASE IN COVERAGE TONIGHT AS THE NOCTURNAL LLJ STRENGTHENS
ACROSS CENTRAL KANSAS. GIVEN THE EXPECTED STEERING FLOW AND PROGGED
CORFIDI VECTORS...EXPECT A THUNDERSTORM COMPLEX TO PROPAGATE EASTWARD
INTO EASTERN KANSAS/WESTERN MISSOURI LATE TONIGHT INTO THE EARLY
MORNING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...SUFFICIENT INSTABILITY AND SHEAR MAY BE PRESENT FOR
A STRONG WIND GUST THREAT.

A WEAKENING THUNDERSTORM COMPLEX SHOULD PERSIST THROUGH THE MORNING
HOURS ACROSS PORTIONS OF NORTHERN INTO CENTRAL MISSOURI. DURING THE
DAY SATURDAY...SECONDARY VORT MAX ROTATING AROUND THE PARENT
NEGATIVE HEIGHT ANOMALY ACROSS HUDSON BAY WILL SEND A COLD FRONT
SOUTHWARD INTO THE FORECAST AREA. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY ALONG AND
AHEAD OF THE FRONTAL BOUNDARY. SHOULD SUFFICIENT DESTABILIZATION
TAKE PLACE...ADEQUATE VERTICAL WIND SHEAR SHOULD BE IN PLACE FOR
ORGANIZED STORM MODES AND ASSOCIATED SEVERE WEATHER THREATS DURING
THE AFTERNOON HOURS...MAINLY LARGE HAIL AND DAMAGING WINDS.

GIVEN THE RECENT HEAVY RAINFALL EXPERIENCED OVERNIGHT...ADDITIONAL
RAINFALL WILL LEAD TO POTENTIAL FLASH FLOODING ISSUES...ESPECIALLY
GIVEN PW VALUES AT OR ABOVE 2 INCHES THROUGH SATURDAY. THUNDERSTORM
ACTIVITY SHOULD EXIT THE AREA BY SATURDAY NIGHT WITH DRIER WEATHER
EXPECTED FOR SUNDAY.

DEROCHE

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

NORTHWEST FLOW CONTINUES TO USHER IN SHORTWAVES EARLY IN THE COMING
WORK WEEK. HIGHLY AMPLIFIED UPPER LOW OVER HUDSON BAY AND RIDGE OVER
WESTERN US WILL DOMINATE THE PATTERN THROUGH THE WEEK. WEAKENING
FLOW ALOFT BY MID TO LATE WEEK WILL LEAD TO DRIER CONDITIONS AS THE
SHORTWAVES RIDE FURTHER NORTH. THE ECMWF POSITIONING OF THE UPPER
RIDGE SEEMS TOO FAR EAST SO BELIEVE THE GFS SOLUTION BY THURSDAY IS
MORE REALISTIC. THIS COULD MEAN TEMPERATURES COOL DOWN BY END OF THE
WEEK BUT A LITTLE EARLY TO TELL IF RIDGE AXIS WILL STAY WEST AS
ADVERTISED BY THE GFS. ADOLPHSON

&&

.AVIATION...

FOR 06Z TAFS...FOCUS IS ON THE SHOWER AND THUNDERSTORM ACTIVITY THAT
IS IMPACTING THE TAF SITES AND WILL PERSIST THROUGH THE OVERNIGHT
HOURS AND POSSIBLY INTO MID SATURDAY MORNING. MODELS CONTINUE TO
STRUGGLE IN GETTING A HANDLE ON THIS SYSTEM...SO CONFIDENCE WITH
REGARDS TO THE TIMING OF PRECIPITATION THROUGH THE PERIOD IS FAIRLY
LOW. BEST THUNDERSTORM ACTIVITY WILL BE DURING THE EARLY OVERNIGHT
HOURS AS THE LINE THAT ORIGINATED IN SOUTHEAST NEBRASKA CONTINUES TO
TRACK SOUTHWARD ACROSS THE TAF SITES AND THE ACTIVITY THAT DEVELOPED
OVER CENTRAL KANSAS CONTINUES TO PROGRESS EASTWARD TOWARD THE KS/MO
BORDER. SOME OF THESE THUNDERSTORMS COULD BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS. ONCE THE LINE OF THUNDERSTORMS OVER EASTERN
KANSAS MOVES PAST THE TAF SITES...SHOWERS WILL PERSIST WITH ISOLATED
THUNDERSTORM ACTIVITY. COULD SEE A BREAK IN THE PRECIPITATION BY
LATE MORNING/EARLY AFTERNOON BUT CANNOT RULE OUT THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS TO REDEVELOP DURING THE AFTERNOON/EARLY
EVENING HOURS. DUE TO THE UNCERTAINTY OF AFTERNOON PRECIP
CHANCES...HAVE KEPT THE PROB30 MENTION. WILL CONTINUE TO FINE-TUNE
WITH FUTURE UPDATES.

ACH

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MOZ001>005-
     011>014-020>022-028>030-037-038.

KS...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR KSZ025-
     102>105.

&&
Hazardous weather outlook, Aug 19, 7:02 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT FRI AUG 19 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
702 PM CDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO EARLY SATURDAY MORNING
AS A THUNDERSTORM COMPLEX MOVES OUT OF NORTHERN AND CENTRAL KANSAS.
THE SEVERE THREAT LOOKS TO BE MINIMAL AT THIS TIME...BUT IT APPEARS
THAT THE STORMS MAY BE ABLE TO PRODUCE SMALL HAIL AND GUSTY WINDS
WITH LOCALLY HEAVY RAIN. AREAS THAT HAVE THE GREATEST POTENTIAL TO
RECEIVE STORMS ARE ALONG AND NORTH OF A LINE FROM CLINTON TO PRINCETON.
LOCALLY HEAVY RAIN WITH THESE STORMS COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL LIKELY BE ONGOING SATURDAY MORNING ACROSS
PORTIONS OF THE OUTLOOK AREA. THIS ACTIVITY IS NOT EXPECTED TO BE
SEVERE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS WITH AN ISOLATED STORM OR TWO POSSIBLY BECOMING
SEVERE. DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE
STRONGER STORMS. IN ADDITION...MINOR FLOODING WILL BE POSSIBLE...
ESPECIALLY FOR AREAS THAT RECEIVED HEAVY RAIN FROM THURSDAY AND
FRIDAY NIGHTS STORMS.

PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH
WEDNESDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER REMAINS
LOW...HOWEVER SOME STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL
HAIL ALONG WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. ANY REPORTS OF HEAVY
RAINFALL WOULD BE APPRECIATED.

MJ

In the hours before

Local storm report, Aug 20, 2:12 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
212 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND GST     KANSAS CITY INTL ARPT   39.30N 94.72W
08/20/2011  M62 MPH          PLATTE             MO   ASOS

            KMCI ASOS MEASURED A 62 MPH GUST

&&

DPH
Local storm report, Aug 20, 2:19 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
219 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     TSTM WND DMG     4 NNE PARKVILLE         39.25N 94.65W
08/20/2011                   PLATTE             MO   EMERGENCY MNGR

            LIGHT POLES IN PARKING LOT OF BARRY RD HOSPITAL DOWN.
            TREES DOWN. POWER OUTAGES.

&&

ACH
Local storm report, Aug 20, 2:20 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
220 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     TSTM WND GST     OLATHE                  38.89N 94.81W
08/20/2011  M60 MPH          JOHNSON            KS   ASOS

            MEASURED FROM IXD ASOS

&&

ACH
Local storm report, Aug 20, 2:21 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     TSTM WND DMG     WEATHERBY LAKE          39.24N 94.70W
08/20/2011                   PLATTE             MO   EMERGENCY MNGR

            TREES DOWN IN WEATHERBY LAKE AT HILLSIDE AND WAYLAND.

&&

ACH
Local storm report, Aug 20, 2:23 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
223 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     TSTM WND GST     KANSAS CITY             39.12N 94.55W
08/20/2011  M58 MPH          JACKSON            MO   ASOS

            MKC ASOS MEASURED 50KT WIND GUST

&&

ACH
Local storm report, Aug 20, 2:57 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
257 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND DMG     4 NE PARKVILLE          39.24N 94.62W
08/20/2011                   PLATTE             MO   EMERGENCY MNGR

            TREE ON HOUSE AT 69TH AND BERKLEY

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:35 PM CDTFlash Flood WatchEAXAndrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 11 more9 hr
Aug 19, 11:34 PM CDTSevere Thunderstorm WarningEAXPlatte41 min
Aug 20, 12:13 AM CDTSevere Thunderstorm WarningEAXPlatte47 min
Aug 20, 12:45 AM CDTSevere Thunderstorm WarningEAXClay, Platte45 min
Aug 20, 1:16 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte29 min
Aug 20, 1:21 AM CDTSevere Thunderstorm WarningEAXClay, Clinton24 min
Aug 20, 1:31 AM CDTAreal Flood AdvisoryEAXClay, Platte5 hr
Aug 20, 1:46 AM CDTAreal Flood AdvisoryEAXJackson5 hr
Aug 20, 1:52 AM CDTSpecial Weather StatementEAXClay, Jackson, Platte38 min
Aug 20, 2:02 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more43 min
Aug 20, 2:27 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Ray48 min
Aug 20, 3:33 AM CDTSpecial Weather StatementEAXHenry, Johnson, Lafayette, Pettis57 min
Aug 20, 4:20 AM CDTSpecial Weather StatementEAXCooper40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.